Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 7, NWS Wichita, KS

April 7, 2013Butler County, Elk County, Greenwood County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 7, 2013, 2:41 PM CDT for Butler County, Elk County, Greenwood County, Kansas. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2013, 2:41 PM CDT (19:41 UTC)
Expired
Apr 7, 2013, 3:45 PM CDT
In force
64 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Butler County, KS, Elk County, KS, Greenwood County, KS

The radar

The Wichita radar (KICT), 88 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 3:30 PM CDTHAIL 1Climax, KS
Apr 7, 3:33 PM CDTHAIL 1.75Climax, KS
Apr 7, 3:42 PM CDTHAIL 14 Se Eureka, KSPEA TO QUARTER SIZED HAIL COVERING K99

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 2:19 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2207 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WUUS53 KICT 071941
SVRICT
KSC015-049-073-072045-
/O.NEW.KICT.SV.W.0007.130407T1941Z-130407T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
241 PM CDT SUN APR 7 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN ELK COUNTY IN SOUTHEAST KANSAS...
  WESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 345 PM CDT

* AT 238 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEON...AND
  MOVING EAST AT 35 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
           EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...SEVERY...ROSALIA...PIEDMONT...EUREKA AIRPORT...CLIMAX AND
  THRALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3806 9629 3756 9610 3756 9679 3778 9685
TIME...MOT...LOC 1941Z 254DEG 32KT 3767 9667

HAIL...1.75IN
WIND...60MPH

$$
5 follow-up statements
835 
WWUS53 KICT 071952
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
252 PM CDT SUN APR 7 2013

KSC015-049-073-072045-
/O.CON.KICT.SV.W.0007.000000T0000Z-130407T2045Z/
GREENWOOD KS-BUTLER KS-ELK KS-
252 PM CDT SUN APR 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELK...EAST CENTRAL BUTLER AND WESTERN GREENWOOD COUNTIES UNTIL 345 PM
CDT...

AT 251 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST
OF LATHAM...AND MOVING EAST AT 45 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EUREKA...SEVERY...PIEDMONT...EUREKA AIRPORT...THRALL AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3758 9665 3781 9670 3806 9629 3756 9610
TIME...MOT...LOC 1952Z 258DEG 37KT 3770 9653

HAIL...1.25IN
WIND...60MPH

$$

SMITH
880 
WWUS53 KICT 072002
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT SUN APR 7 2013

KSC015-049-073-072045-
/O.CON.KICT.SV.W.0007.000000T0000Z-130407T2045Z/
GREENWOOD KS-BUTLER KS-ELK KS-
302 PM CDT SUN APR 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELK...EAST CENTRAL BUTLER AND WESTERN GREENWOOD COUNTIES UNTIL 345 PM
CDT...

AT 259 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST
OF LATHAM...AND MOVING EAST AT 40 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EUREKA...SEVERY...PIEDMONT...EUREKA AIRPORT...THRALL AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3759 9658 3785 9661 3806 9629 3756 9610
TIME...MOT...LOC 2002Z 257DEG 36KT 3770 9646

HAIL...1.25IN
WIND...60MPH

$$

SMITH
542 
WWUS53 KICT 072013
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
313 PM CDT SUN APR 7 2013

KSC015-072023-
/O.CAN.KICT.SV.W.0007.000000T0000Z-130407T2045Z/
BUTLER KS-
313 PM CDT SUN APR 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BUTLER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3761 9649 3787 9652 3804 9629 3756 9610
TIME...MOT...LOC 2013Z 255DEG 33KT 3771 9636

$$

KSC049-073-072045-
/O.CON.KICT.SV.W.0007.000000T0000Z-130407T2045Z/
GREENWOOD KS-ELK KS-
313 PM CDT SUN APR 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
ELK AND WESTERN GREENWOOD COUNTIES UNTIL 345 PM CDT...

AT 311 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF EUREKA...AND MOVING EAST AT 40 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EUREKA...SEVERY...EUREKA AIRPORT...CLIMAX AND THRALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3761 9649 3787 9652 3804 9629 3756 9610
TIME...MOT...LOC 2013Z 255DEG 33KT 3771 9636

HAIL...1.25IN
WIND...60MPH

$$

SMITH
339 
WWUS53 KICT 072026
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
326 PM CDT SUN APR 7 2013

KSC049-073-072045-
/O.CON.KICT.SV.W.0007.000000T0000Z-130407T2045Z/
GREENWOOD KS-ELK KS-
326 PM CDT SUN APR 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
ELK AND CENTRAL GREENWOOD COUNTIES UNTIL 345 PM CDT...

AT 322 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
EUREKA...AND MOVING EAST AT 40 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN GREENWOOD COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3761 9638 3782 9643 3800 9628 3757 9611
TIME...MOT...LOC 2027Z 257DEG 34KT 3773 9622

HAIL...1.25IN
WIND...60MPH

$$

SMITH
597 
WWUS53 KICT 072035
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
335 PM CDT SUN APR 7 2013

KSC049-072044-
/O.CAN.KICT.SV.W.0007.000000T0000Z-130407T2045Z/
ELK KS-
335 PM CDT SUN APR 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ELK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3762 9633 3779 9638 3797 9627 3797 9626
      3761 9612 3760 9613 3760 9624
TIME...MOT...LOC 2034Z 257DEG 34KT 3773 9618

$$

KSC073-072045-
/O.CON.KICT.SV.W.0007.000000T0000Z-130407T2045Z/
GREENWOOD KS-
335 PM CDT SUN APR 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
GREENWOOD COUNTY UNTIL 345 PM CDT...

AT 330 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
SEVERY...AND MOVING EAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. AT 3:34 GOLF BALL SIZE HAIL WAS REPORTED 
IN THE CITY OF CLIMAX.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3762 9633 3779 9638 3797 9627 3797 9626
      3761 9612 3760 9613 3760 9624
TIME...MOT...LOC 2034Z 257DEG 34KT 3773 9618

HAIL...1.75IN
WIND...60MPH

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:56 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 7, 12:56 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1256 PM CDT SUN APR 7 2013

.UPDATE...
ISSUED AT 1155 AM  CDT SUN APR 7 2013

CLOUDS BEGINING TO MIX OUT...CAUSING TEMPERATURES TO RISE
RAPIDLY ACROSS CENTRAL KANSAS...THUS HAVE INCREASED HOURLY
AND MAX TEMPERATURES UPWARD. DECREASING CLOUD COVER AND
INCREASING MOISTURE TRANSPORT ARE LEADING TO INCREASING
INSTABILITY.  FOCUSING MECHANISM FOR AFTERNOON CONVECTION
SOMEWHAT MURKY...WITH POSSIBLE BOUNDARY LEFT FROM MORNING
SHOWERS GENERALLY FROM GBD TO SLN. LACK OF DISCERNABLE
BOUNDARY ELSEWHERE...THUS ANY CONVECTION THAT FORMS WILL
BE DRIVEN BY LOCALIZED ENHANCEMENT TO WAA AND MOIST ADVECTION.

SF

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 300 AM CDT SUN APR 7 2013

CURRENT SATELLITE WATER VAPOR IMAGERY SHOWS UPPER WAVE OVER NORTHERN
NEVADA/SOUTHERN IDAHO RACING EASTWARD VIA ZONAL UPPER FLOW REGIME.
THE ENVIRONMENT LOOKS CAPPED FOR SURFACE BASED ACTIVITY AND NOT
SEEING ANY REAL GOOD LOW LEVEL CONVERGENCE...HOWEVER WARM AIR
ADVECTION IN THE MID-LEVELS AHEAD OF APPROACHING PV WAVE SHOULD
SPARK OFF SCATTERED ELEVATED SHOWERS/STORMS TODAY. ELEVATED
INSTABILITY/SHEAR COMBO SUGGESTS A FEW STRONG STORMS TO POSSIBLY
MARGINALLY SEVERE FOR THIS AFTERNOON/EVENING WITH HAIL BEING THE
MAIN HAZARD. THIS ACTIVITY WILL MOVE NORTHEAST TONIGHT WITH A LULL
IN THE ACTIVITY FOR MONDAY...AS SHORT WAVE RIDGING COMMENCES
ALOFT. STILL THINK MODELS MIGHT BE A LITTLE OVER ZEALOUS ON
QUALITY OF MOISTURE RETURN FOR MONDAY. GIVEN NO REAL LOW-LEVEL
FOCUS AND STRONG CAPPING OVER THE REGION ON MONDAY WOULD EXPECT
ANY AFTERNOON ACTIVITY TO DEVELOP OVER NORTHWEST KANSAS IN THE
UPSLOPE REGIME. THE BETTER CHANCES OF THUNDERSTORMS FOR LATE
MONDAY AFTERNOON/NIGHT WILL BE OVER CENTRAL KANSAS AND POINTS
NORTH...AS LIFT AND MOISTURE TRANSPORT IS FAVORED NEAR WARM FRONT
BOUNDARY. SEVERE WEATHER LOOKS MORE LIKELY ON TUESDAY AS MAIN
UPPER WAVE MOVES TOWARDS THE CENTRAL PLAINS. THE MOST LIKELY MODE
OF THUNDERSTORMS STILL SEEMS TO BE A LINE OF STRONG TO SEVERE
THUNDERSTORMS MATERIALIZING TUESDAY AFTERNOON ALONG THE FRONT...AS
DEEP MERIDIONAL TROUGHING AND STRONG UPPER DYNAMICS FAVOR LINEAR
ACTIVITY.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 300 AM CDT SUN APR 7 2013

LINGERING PRECIPITATION FOR WEDNESDAY WITH POSSIBLE RAIN/SNOW
MIXTURE EARLY WEDNESDAY MORNING FOR CENTRAL KANSAS...FOLLOWED BY MUCH
COOLER TEMPERATURES FOR WEDNESDAY/THURSDAY AND WARMER WEATHER TO
RETURN FOR NEXT WEEKEND.

JAKUB

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1246 PM CDT SUN APR 7 2013

ISOLATED CONVECTION FORMING AT NOSE OF 35KT JET RIDING ALONG THE
295-300K SURFACE.  SOME CAPPING STILL IN PLACE...SO NOT EXPECTING
STORM TO BECOME TOO STRONG. SHORT TERM MODELS LACK CONSISTENCY IN
DEVELOPING CONVECTION THIS AFTERNOON DUE TO LACK OF LOW LEVEL
FOCUSING MECHANISM...SO DID NOT PUT ANY MORE THAN VCTS IN TAFS.

BETTER LOW LEVEL MOISTURE SHOULD BEGIN ADVECTING INTO AREA BY
LATE AFTERNOON...WITH MVFR CIGS ARRIVING AT KICT AND KHUT BY 21-22UTC.
KSLN...KHUT AND KCNU LIKELY WILL SEE MVFR CIGS BY 00UTC.  MODELS
ALL SUGGEST THAT CIGS WILL LOWER INTO IFR CATEGORY BY LATE EVENING.
STRONGER ISENTROPIC ASCENT DEVELOPS BY LATE EVENING...BUT AGAIN
WHERE CONVECTION WILL DEVELOP AND TIMING IS SOMEWHAT IN
QUESTION...SO INTRODUCED VCTS ONLY.

SF

&&

.FIRE WEATHER...
ISSUED AT 646 AM CDT SUN APR 7 2013

GRASSLAND FIRE DANGER INDEX MAY BRIEFLY GO INTO THE VERY HIGH
CATEGORY ON TUESDAY AFTERNOON OVER PARTS OF CENTRAL AND SOUTH
CENTRAL KANSAS. HOWEVER PRECIPITATION MAY LIMIT THIS THREAT.
WINDS MAY BE GUSTY AT TIMES. CONFIDENCE IN FORECAST IS NOT
PARTICULARLY HIGH DUE TO MODEL UNCERTAINTY. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    72  58  75  60 /  30  40  10  30
HUTCHINSON      74  56  75  59 /  40  30  10  40
NEWTON          74  56  74  59 /  40  40  10  40
ELDORADO        73  58  74  60 /  40  40  10  30
WINFIELD-KWLD   72  58  76  61 /  40  30  10  20
RUSSELL         75  53  74  55 /  40  30  40  60
GREAT BEND      75  55  75  56 /  40  30  30  50
SALINA          74  55  72  58 /  40  50  30  60
MCPHERSON       75  56  74  58 /  40  40  20  50
COFFEYVILLE     73  59  74  62 /  40  40  10  20
CHANUTE         75  58  72  60 /  40  60  10  20
IOLA            76  58  72  60 /  40  70  10  30
PARSONS-KPPF    73  59  73  61 /  40  40  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 7, 1:25 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
125 PM CDT SUN APR 7 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-081030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
125 PM CDT SUN APR 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR THIS AFTERNOON
AND EVENING...MAINLY FOR LOCATIONS ALONG AND NORTH OF HIGHWAY 400.
THE MAIN HAZARD FROM THESE STORMS WILL BE QUARTER TO GOLF BALL SIZE
HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE WEATHER CHANCES WILL CONTINUE ON MONDAY AND ESPECIALLY
TUESDAY...AS A STRONG WEATHER SYSTEM MOVES OUT INTO THE CENTRAL
PLAINS. LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING
WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY THREATS.

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY FOR LOCATIONS
EAST OF THE KANSAS TURNPIKE. SEVERE WEATHER IS NOT EXPECTED WITH
THIS ACTIVITY HOWEVER A FEW STRONG STORMS WITH SMALL HAIL WILL BE
POSSIBLE.

IN ADDITION...A STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE AREA
LATE
TUESDAY AND EARLY WEDNESDAY...WITH RAIN POSSIBLY MIXING WITH SNOW
BRIEFLY ACROSS PORTIONS OF CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT
MAINLY DUE TO ONLY A FEW MARGINALLY SEVERE STORMS...HOWEVER
ACTIVATION MAY BE NEEDED AREA WIDE ON TUESDAY AFTERNOON.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SF

In the hours before

Local storm report, Apr 7, 1:56 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
156 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HAIL             3 N ROSE HILL           37.61N 97.13W
04/07/2013  M1.00 INCH       BUTLER             KS   EMERGENCY MNGR

&&

SMF
Local storm report, Apr 7, 2:03 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
203 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             3 W AUGUSTA             37.69N 97.03W
04/07/2013  M1.00 INCH       BUTLER             KS   EMERGENCY MNGR

&&

SMF
Local storm report, Apr 7, 2:06 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
206 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             5 S ANDOVER             37.62N 97.14W
04/07/2013  M0.75 INCH       BUTLER             KS   TRAINED SPOTTER

&&

SMF
Local storm report, Apr 7, 2:12 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
212 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     HAIL             AUGUSTA                 37.69N 96.98W
04/07/2013  E1.00 INCH       BUTLER             KS   EMERGENCY MNGR

&&

SMF
Local storm report, Apr 7, 2:19 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
219 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             1 E AUGUSTA             37.69N 96.96W
04/07/2013  E1.00 INCH       BUTLER             KS   TRAINED SPOTTER

&&

SMF
Local storm report, Apr 7, 2:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
221 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             3 E AUGUSTA             37.69N 96.92W
04/07/2013  M1.75 INCH       BUTLER             KS   STORM CHASER

            GOLF BALL HAIL COVERING OLD HIGHWAY 54

&&

SMF

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 12:53 PM CDTSpecial Weather StatementICTSedgwick22 min
Apr 7, 1:35 PM CDTSpecial Weather StatementICTButler55 min
Apr 7, 1:48 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick57 min
Apr 7, 3:07 PM CDTSpecial Weather StatementICTWoodson53 min
Apr 7, 3:24 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson, Woodson66 min
Apr 7, 4:07 PM CDTSevere Thunderstorm WarningICTAllen38 min
Apr 7, 4:14 PM CDTSpecial Weather StatementICTSaline31 min
Apr 7, 4:29 PM CDTSevere Thunderstorm WarningICTWilson, Woodson31 min
Apr 7, 4:43 PM CDTSevere Thunderstorm WarningICTAllen, Neosho62 min
Apr 7, 6:16 PM CDTSevere Thunderstorm WarningICTRussell44 min
Apr 7, 6:52 PM CDTSevere Thunderstorm WarningICTRussell53 min
Apr 7, 6:57 PM CDTSevere Thunderstorm WarningICTBarton63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.